Alert archive / Texas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX

February 10, 2013Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 10, 2013, 1:30 AM CST for Burnet County, Llano County, Texas. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 10, 2013, 1:30 AM CST (07:30 UTC)
Expired
Feb 10, 2013, 2:15 AM CST
In force
45 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 102 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 10, 1:52 AM CSTHAIL 1.52 W Inks Lake State Par, TXHAIL FELL FOR 11 MINUTES. LARGEST 1.5 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.5 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 728 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
459 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
728 m²/s²
0-3 km storm-relative helicity
777 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

610 
WUUS54 KEWX 100730
SVREWX
TXC053-299-100815-
/O.NEW.KEWX.SV.W.0002.130210T0730Z-130210T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CST SUN FEB 10 2013

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BURNET COUNTY...
  EASTERN LLANO COUNTY...

* UNTIL 215 AM CST.

* AT 125 AM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR OXFORD...OR
  9 MILES SOUTH OF LLANO...AND MOVING EAST AT 45 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE GAINESVILLE...STOLZ...
  KINGSLAND...GRANITE SHOALS...BLUFFTON...BUCHANAN DAM...INKS LAKE
  STATE PARK...MEADOWLAKES AND MARBLE FALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3095 9836 3059 9811 3051 9866 3067 9877
TIME...MOT...LOC 0729Z 248DEG 41KT 3065 9858

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 9, 11:31 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Feb 9, 11:31 PM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1131 PM CST SAT FEB 9 2013

.DISCUSSION...
SEE AVIATION FOR THE 06Z TAF DISCUSSION.

&&

.AVIATION...
AT 05Z CIGS CONTINUE TO BOUNCE BETWEEN IFR AND MVFR AT ALL THE TAF
SITES. PRE-FRONTAL SHOWERS STRETCH FROM DEL RIO TO LLANO WITH A
NARROW LINE OF SHOWERS AND THUNDERSTORMS BUILDING SW FROM KABI TO
KSJT TO KOZA. HAVE DELAYED THE FROPA A FEW HOURS BASED ON THE 04Z
RAP13 MODEL OUTPUT. THUS FROPA WILL OCCUR AT KDRT AROUND 08Z...THE
I-35 TERMINALS BETWEEN 14Z AND 16Z. A BROKEN LINE OF CONVECTION
WILL ACCOMPANY THE FROPA WITH THE BEST CHANCE OF THUNDERSTORMS AT
KAUS. WINDS WILL SHIFT TO THE NW AT 10 TO 15 KTS FOLLOWING THE
FROPA WITH CONDITIONS IMPROVING TO VFR BY 14Z AT KDRT...17Z AT THE
I-35 TERMINALS. WINDS WILL DIMINISH TO 4 TO 7 KTS FROM THE N AFTER
00Z.

&&

.PREV DISCUSSION... /ISSUED 822 PM CST SAT FEB 9 2013/

UPDATE...
UPDATED CONVECTIVE OUTLOOK RETREATED SLIGHT RISK OF SEVERE STORM AREA
SLIGHTLY NORTHWARD WITH SPC NOW PLACING THE AREA NORTH OF A LINE
FROM TELEGRAPH TO CENTER POINT TO WEBBERVILLE AND LEXINGTON. WITH
SUCH BROAD-SCALE DOWN-SLOPING STRONG SOUTHWEST FLOW ALOFT...AGREE
WITH THEIR SLIGHT ADJUSTMENT NORTHWARD. DUE TO THIS STRONG SOUTHWEST
FLOW...KDRT 00Z SOUNDING SHOWS STABILIZATION IN THE MID LEVELS
DURING THE PAST 12 HOURS. BEST LOW LEVEL CONVERGENCE AND GULF
ADVECTION CONTINUES TO BE OVERNIGHT ACROSS THE NORTHEAST CORRIDOR
SO THE STRONGER AND MARGINALLY SEVERE STORMS STILL LOOK TO DEVELOP
ACROSS THIS AREA. AMENDED FORECAST WORDING TO TAKE OUT MENTION OF
SEVERE PER SPC CONVECTIVE OUTLOOK CHANGES. OTHERWISE...NO OTHER
CHANGES WERE MADE OTHER THAN COSMETIC.

PREV DISCUSSION... /ISSUED 532 PM CST SAT FEB 9 2013/

DISCUSSION...
SEE AVIATION FOR THE 00Z TAF DISCUSSION.

AVIATION...
IFR/MVFR CONDITIONS PREVAILED AT THE TERMINALS AT 23Z WITH THE
COLD FRONT LOCATED OVER FAR WEST TEXAS. ISOLATED TO SCATTERED
STREAMER SHOWERS WERE OCCURRING ALONG AND EAST OF THE I-35
CORRIDOR IN A BELT OF INCREASING LOW LEVEL WAA WHILE OTHER SHOWERS
WERE FORMING WEST OF VAL VERDE COUNTY. TEMPORARY CLEARING WAS ALSO
OCCURRING ACROSS OUR SW COUNTIES IN AN AREA OF STRONG MIXING. ALL
HI-RES SOLUTIONS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE
FRONTAL PASSAGE. ATTM THE PACIFIC COLD FRONT WILL MOVE ACROSS THE
I-35 CORRIDOR AROUND 12Z ACCOMPANIED BY A BROKEN LINE OF SHOWERS
AND THUNDERSTORMS. WINDS WILL SHIFT TO THE NW AT 10 TO 15 KTS
FOLLOWING THE FROPA WITH CONDITIONS IMPROVING TO VFR BY 17Z AT THE
I-35 CORRIDOR SITES...12Z AT KDRT.

PREV DISCUSSION... /ISSUED 332 PM CST SAT FEB 9 2013/

DISCUSSION...
OVERCAST SKIES...AREAS OF FOG...AND PATCHY LIGHT RAIN WILL CONTINUE
INTO THIS EVENING. AN UPPER LEVEL LOW WILL MOVE ACROSS THE CENTRAL
PLAINS TONIGHT AND DRAG A COLD FRONT INTO SOUTH CENTRAL TEXAS EARLY
SUNDAY. 12Z MODELS HAVE TRENDED A BIT SLOWER WITH THE PASSAGE OF
THE FRONT ACROSS OUR CWA...SO HAVE DELAYED THE ONSET OF HIGHEST
POPS UNTIL AFTER MIDNIGHT. MODERATE INSTABILITY THROUGH THE
BOUNDARY LAYER...VERTICAL WIND SHEAR OF ABOUT 50 TO 60 KTS...AND
UPPER SUPPORT FROM THE FRONTAL BOUNDARY COULD BE ENOUGH FOR
ISOLATED MARGINALLY SEVERE STORMS TO DEVELOP OVERNIGHT. SPC HAS
OUR NRN/NERN COUNTIES IN SLIGHT RISK...OR GENERALLY ALONG AND
NORTH OF A LINE FROM ROCKSPRINGS TO SAN ANTONIO TO LA GRANGE.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE THREATS.

SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST SUNDAY MORNING
WITH THE PASSAGE OF THE FRONT. A SECOND UPPER TROUGH WILL DIG INTO
THE FOUR-CORNERS REGION ON MONDAY AND ACROSS SRN OK/NRN TX ON
TUESDAY. THIS UPPER LOW WILL ENABLE SLIGHT CHANCES FOR SHOWERS
TO RETURN EARLY MONDAY AND PERSIST THROUGH MID-DAY TUESDAY. AS
THIS SECOND TROUGH EJECTS TO OUR NORTHEAST...A DRIER AIRMASS WILL
FILTER INTO THE REGION. LOWS ARE EXPECTED TO FALL INTO THE
MID/UPPER 30S WEDNESDAY MORNING WITH FREEZING TEMPERATURES
POSSIBLE ACROSS THE HILL COUNTRY. WEDNESDAY WILL BE THE COOLEST
DAY OF THE WEEK WITH HIGHS MOSTLY STAYING IN THE LOW 60S. A WARMING
TREND WILL ENSUE FOR THE LATTER HALF OF THE WORKWEEK AHEAD OF YET
ANOTHER UPPER LEVEL TROUGH.

FIRE WEATHER...
DRIER AIR WILL MOVE INTO SOUTH CENTRAL TEXAS BEHIND A COLD FRONT
ENTERING THE REGION LATE TONIGHT/EARLY SUNDAY. THIS DRY AIR
WILL CAUSE RELATIVE HUMIDITIES TO FALL INTO THE 20S ACROSS AREAS
GENERALLY ALONG AND NORTHEAST OF I-35. RELATIVE HUMIDITIES ACROSS
THE HILL COUNTRY AND SOUTHERN EDWARDS PLATEAU WILL FALL INTO THE
TEENS. THUS...ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED. A
SLIGHT INCREASE IN LOW LEVEL MOISTURE AND SLIGHT CHANCES FOR
SHOWERS WILL KEEP RH VALUES AT OR ABOVE 30 PERCENT ON MONDAY.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AS AN
UPPER LEVEL SYSTEM BRINGS STRONG DRY NORTHWEST WINDS TO THE
REGION. RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN NEAR 30 PERCENT
ACROSS MUCH OF THE REGION...AND NEAR OR BELOW 20 PERCENT ACROSS
THE SOUTHERN EDWARDS PLATEAU...EACH AFTERNOON WEDNESDAY THROUGH
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              62  77  51  68  50 /  70  60  20  30  40
AUSTIN BERGSTROM INTL AIRPORT  61  76  46  67  45 /  70  60  20  30  40
NEW BRAUNFELS MUNI AIRPORT     63  77  49  67  50 /  70  40  20  30  40
BURNET MUNI AIRPORT            57  74  44  64  48 /  70  40  10  20  40
DEL RIO INTL AIRPORT           53  75  49  74  52 /  30  -   10  -   20
GEORGETOWN MUNI AIRPORT        59  74  45  65  48 /  70  60  10  30  40
HONDO MUNI AIRPORT             62  77  49  69  51 /  50  20  20  20  30
SAN MARCOS MUNI AIRPORT        64  76  49  67  50 /  70  50  20  30  40
LA GRANGE - FAYETTE REGIONAL   68  76  51  67  52 /  60  60  20  30  40
SAN ANTONIO INTL AIRPORT       64  76  50  66  51 /  60  30  20  30  40
STINSON MUNI AIRPORT           65  77  50  67  52 /  60  30  20  30  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MESOSCALE/AVIATION...13
SYNOPTIC/GRIDS...02
Hazardous weather outlook, Feb 9, 7:38 PM CST, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
738 PM CST SAT FEB 9 2013

TXZ171>173-183>194-202>209-217>225-228-101345-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
738 PM CST SAT FEB 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE
TONIGHT THROUGH SUNDAY MORNING GENERALLY NORTH OF A LINE FROM HARPER
TO NEW BRAUNFELS TO LEXINGTON. THE MAIN CONCERNS WITH THESE
THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE
SUNDAY AFTERNOON GENERALLY NORTH AND WEST OF A LINE FROM BURNET TO
KERRVILLE TO CARRIZO SPRINGS. MINIMUM AFTERNOON RELATIVE
HUMIDITIES WILL RANGE BETWEEN 15 AND 20 PERCENT WITH NORTHWEST
WINDS OF 10 TO 15 MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Feb 10, 12:53 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1253 AM CST SUN FEB 10 2013

TXZ186-188-100730-
GILLESPIE-KERR-
1253 AM CST SUN FEB 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KERR AND SOUTHWESTERN
GILLESPIE COUNTIES UNTIL 130 AM CST...

AT 1250 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR KERR WILDLIFE MANAGEMENT AREA...OR 24 MILES
WEST OF KERRVILLE...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUNT...
  MOUNTAIN HOME...
  WALTONIA...
  INGRAM...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3005 9913 2994 9963 3011 9969 3027 9942
      3030 9925
TIME...MOT...LOC 0652Z 244DEG 35KT 3010 9951
Local storm report, Feb 10, 1:30 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
130 AM CST SUN FEB 10 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     HAIL             14 W FREDERICKSBURG     30.27N  99.11W
02/10/2013  E1.50 INCH       GILLESPIE          TX   TRAINED SPOTTER

&&

EVENT NUMBER EWX1300057

BF

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:53 AM CSTSpecial Weather StatementEWXKerr37 min
Feb 10, 1:23 AM CSTSevere Thunderstorm WarningEWXGillespie52 min
Feb 10, 2:06 AM CSTSevere Thunderstorm WarningEWXBlanco, Burnet, Gillespie, Llano54 min
Feb 10, 2:09 AM CSTSevere Thunderstorm WarningEWXBurnet, Williamson51 min
Feb 10, 3:32 AM CSTSevere Thunderstorm WarningEWXWilliamson43 min
Feb 10, 3:40 AM CSTTornado WarningEWXWilliamson35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.